Georgia, 2004

Flood in Georgia, September 8, 2004

September 8, 2004 · NWS JAX · 1 event in 1 county or zone

Flood waters of the Littel Satilla River were threatening mobile homes in the area.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Flood waters of the Littel Satilla River were threatening mobile homes in the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 8, 8:37 AM EST, 3 hours 33 minutes earlier.

Area forecast discussion, Sep 8, 8:37 AM EST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
937 AM EDT WED SEP 8 2004

TD FRANCES CENTERED NEAR TN/NC BORDER WITH WRAPAROUND CLOUDS AS FAR
SOUTH AS SW AND S CNTL GA. MOST OF OUR AREA HAS PARTLY CLOUDY SKIES
AS WATER VAPOR SHOWS DRYING IN UPPER LEVELS MOVING INTO AREA. STILL
LOTS OF LOW LEVEL MOISTURE/INSTABILITY WITH 12Z JAX SOUNDING SHOWING
PWAT OF 2.02 AND LI OF -3. DEEP SW FLOW AND MORE SUNSHINE TODAY WILL
MEAN HIGH TEMPERATURES AROUND 90.  06Z MESOETA MODEL SHOWING AXIS OF
SURFACE CONVERGENCE SETTING UP OVER FLAGLER COUNTY AREA THIS
AFTERNOON WITH ANOTHER CONVERGENT AREA NEAR THE ALTAMAHA RIVER.
THUS WOULD EXPECT ONE OR TWO BANDS OF THUNDERSTORMS TO FORM THIS
AFTERNOON WHICH MAY BECOME LOCALLY STRONG TO SEVERE.  HELICITY
VALUES HAVE DROPPED TO AROUND 100 M2/S2 SO TORNADO THREAT SHOULD BE
MUCH LESS.

MARINE...WINDS STILL UP AROUND 20 KNOTS AT BUOY 41012 AND 25-30
KNOTS FURTHER NORTH AT BUOY 41008.  SEAS RUNNING 6-8 FEET.  WILL
CONTINUE SCA FOR THIS AFTERNOON.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...AREAL FLOOD WARNING UNTIL 3 PM ALL AREAS.
     SMALL CRAFT ADVISORY OUT TO 60 NM.
GA...AREAL FLOOD WARNING UNTIL 3 PM ALL AREAS.
     SMALL CRAFT ADVISORY OUT TO 60 NM.
&&

MZ/ARS
Hazardous weather outlook, Sep 8, 11:35 AM EST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1235 PM EDT WED SEP 8 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-091000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1235 PM EDT WED SEP 8 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...AREAL FLOOD WARNING REMAINS IN EFFECT THROUGH 3 PM...
...ISOLATED STRONG AND SEVERE THUNDERSTORMS THIS AFTERNOON...
...SEVERAL RIVERS CONTINUE ABOVE FLOOD STAGE...
...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES...

ALTHOUGH THE REMNANTS OF TROPICAL DEPRESSION FRANCES CONTINUE TO
WEAKEN...NARROW LINES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
IMPACT THE LOCAL REGION THIS AFTERNOON. PORTIONS OF SEVERAL COUNTIES
ARE EXPERIENCING FLOODING...THEREFORE A FLOOD WARNING IS IN EFFECT
FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. PLEASE REFER TO
THE LATEST FLOOD WARNING FOR MORE INFORMATION.

IN ADDITION...SOME AREA RIVERS ARE ALREADY IN FLOOD. SEE THE LATEST
RIVER FLOOD WARNINGS FOR MORE INFORMATION.

THIS AFTERNOON...SCATTERED STRONG TO ISOLATED SEVERE THUNDERSTORMS
WILL BE POSSIBLE AS THEY INTENSIFY DUE TO AFTERNOON HEATING. A FEW
SQUALL LINES MAY MOVE THROUGH THE FORECAST AREA WITH GUSTY WINDS UP
TO 50 MPH...SMALL HAIL AND THE SLIGHT RISK OF TORNADOES. ACTIVITY
WILL GENERALLY MOVE OFF TO THE NORTHEAST AT 15 TO 20 MPH.

LINGERING SOUTHEASTERLY SWELLS ALONG THE COAST WILL CONTINUE TO
CREATE A MODERATE RISK OF RIP CURRENT AT AREA BEACHES THIS
AFTERNOON. PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR
MORE DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

...AREA RIVERS WILL CONTINUE AT OR ABOVE FLOOD STAGE...

ADDITIONAL RIVERS WILL GO INTO FLOOD STAGE OVER THE NEXT FEW DAYS.
SEE THE LATEST RIVER FLOOD WARNINGS FOR MORE INFORMATION. HURRICANE
IVAN MAY POSE A POTENTIAL THREAT TO THE FORECAST AREA EARLY NEXT
WEEK...BUT IT IS TOO SOON TO DETERMINE THE EXACT FORECAST TRACK AT
THIS TIME. PLEASE CONTINUE TO MONITOR THE LATEST TRACK OF IVAN
FROM THE NATIONAL HURRICANE CENTER. OTHERWISE...SCATTERED
THUNDERSTORMS ARE EXPECTED MAINLY IN THE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

ALTHOUGH SPOTTER ACTIVATION IS NOT REQUESTED...PLEASE RELAY ANY
REPORTS OF FLOODING OR DAMAGE TO THE NATIONAL WEATHER SERVICE AND
LOCAL COUNTY EMERGENCY MANAGEMENT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

HESS/ARS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Wayne

When
September 8, 12:10 PM EST
Where
Wayne forecast zone
Reported by
EMERGENCY MANAGER
Coordinates
31.551, -81.917 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, September 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420828.